• Previous Article
    A pedestrian evacuation model based on ant colony algorithm considering dynamic panic spread
  • JIMO Home
  • This Issue
  • Next Article
    Optimal control on investment and reinsurance strategies with delay and common shock dependence in a jump-diffusion financial market
doi: 10.3934/jimo.2022020
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Optimal proportional reinsurance and pairs trading under exponential utility criterion for the insurer

1. 

School of Mathematical Sciences, Nankai University, Tianjin 300071, China

2. 

School of Finance, Nankai University, Tianjin 300071, China

*Corresponding author: Huayue Zhang

Received  September 2021 Revised  December 2021 Early access February 2022

This paper studies the optimal proportional reinsurance and investment strategy for an insurer who invests one paired assets, where their price spread is described by Ornstein-Uhlenbeck (O-U) processes. The insurer's objective is to maximize the expected exponential utility of the terminal wealth in a finite time horizon under two risk models: a classical risk model and a diffusion model. Using the classical stochastic control approach based on the Hamilton-Jacobi-Bellman equation, we characterize the optimal strategies and provide a verification result for the value function via the exponential integrability of the square of an O-U process. Finally, numerical examples are performed to obtain sensitivity analysis.

Citation: Pengxu Xie, Lihua Bai, Huayue Zhang. Optimal proportional reinsurance and pairs trading under exponential utility criterion for the insurer. Journal of Industrial and Management Optimization, doi: 10.3934/jimo.2022020
References:
[1]

L. H. Bai and J. Y. Guo, Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance Math. Econom., 42 (2008), 968-975.  doi: 10.1016/j.insmatheco.2007.11.002.

[2]

F. E. Benth and K. H. Karlsen, A note on Merton's portfolio selection problem for the Schwartz mean-reversion model, Stoch. Anal. Appl., 23 (2005), 687-704.  doi: 10.1081/SAP-200064457.

[3]

W. K. Bertram, Analytic solutions for optimal statistical arbitrage trading, Physica A: Statistical Mechanics and its Applications, Issue 11, 389 (2010), 2234-2243. 

[4]

M. Boguslavsky and E. Boguslavskaya, Arbitrage under power, Risk, 17 (2004), 69-73. 

[5]

M. Brachetta and H. Schmidli, Optimal reinsurance and investment in a diffusion model, Decis. Econ. Finance, 43 (2020), 341-361.  doi: 10.1007/s10203-019-00265-8.

[6]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[7]

R. J. ElliottJ. van der Hoek and W. P. Malcolm, Pairs trading, Quant. Finance, 5 (2005), 271-276.  doi: 10.1080/14697680500149370.

[8]

E. GatevW. N. Goetzmann and K. G. Rouwenhorst, Pairs trading: Performance of a relative value arbitrage rule, Social Science Electronic Publishing, 19 (2006), 797-827. 

[9]

H. U. Gerber, An Introduction to Mathematical Risk Theory, Huebner Foundation Monograph Series, 8., Distributed by Richard D. Irwin, Inc., Homewood, Ill., 1979.

[10]

J. Grandell, Aspects of Risk Theory, Springer, New York, 1991. doi: 10.1007/978-1-4613-9058-9.

[11]

B. H$\phi$jgaard and M. Taksar, Optimal dynamic portfolio selection for a corporation with controllable risk and dividend distribution policy, Quant. Finance, 4 (2004), 315-327.  doi: 10.1088/1469-7688/4/3/007.

[12]

Z. B. LiangL. H. Bai and J. Y. Guo, Optimal investment and proportional reinsurance with constrained control variables, Optimal Control Appl. Methods, 32 (2011), 587-608.  doi: 10.1002/oca.965.

[13]

Y. X. LinM. McCrae and C. Gulati, Loss protection in pairs trading through minimum profit bounds: A cointegration approach, J. Appl. Math. Decis. Sci., 2006 (2006), 1-14.  doi: 10.1155/JAMDS/2006/73803.

[14]

R. C. Merton, Option pricing when the underlying stock returns are discontinuous, Journal of Financial Economics, 3 (1976), 125-144. 

[15]

S. Mudchanatongsuk, J. A. Primbs and W. Wong, Optimal Pairs Trading: A Stochastic Control Approach, American Control Conference IEEE, 2008. doi: 10.1109/ACC.2008.4586628.

[16]

D. S. Promislow and V. R. Young, Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9 (2005), 109-128.  doi: 10.1080/10920277.2005.10596214.

[17]

H. Schmidli, Optimal proportional reinsurance policies in a dynamic setting, Scand. Actuar. J., 1 (2001), 55-68.  doi: 10.1080/034612301750077338.

[18]

G. Vidyamurthy, Pairs Trading: Quantitative Methods and Analysis, John Wiley Sons, 2004.

[19]

K. Vladislav, Optimal Convergence Trading, Technical report, EconWPA, 2004.

[20]

H. Yang and L. Zhang, Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37 (2005), 615-634.  doi: 10.1016/j.insmatheco.2005.06.009.

show all references

References:
[1]

L. H. Bai and J. Y. Guo, Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance Math. Econom., 42 (2008), 968-975.  doi: 10.1016/j.insmatheco.2007.11.002.

[2]

F. E. Benth and K. H. Karlsen, A note on Merton's portfolio selection problem for the Schwartz mean-reversion model, Stoch. Anal. Appl., 23 (2005), 687-704.  doi: 10.1081/SAP-200064457.

[3]

W. K. Bertram, Analytic solutions for optimal statistical arbitrage trading, Physica A: Statistical Mechanics and its Applications, Issue 11, 389 (2010), 2234-2243. 

[4]

M. Boguslavsky and E. Boguslavskaya, Arbitrage under power, Risk, 17 (2004), 69-73. 

[5]

M. Brachetta and H. Schmidli, Optimal reinsurance and investment in a diffusion model, Decis. Econ. Finance, 43 (2020), 341-361.  doi: 10.1007/s10203-019-00265-8.

[6]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[7]

R. J. ElliottJ. van der Hoek and W. P. Malcolm, Pairs trading, Quant. Finance, 5 (2005), 271-276.  doi: 10.1080/14697680500149370.

[8]

E. GatevW. N. Goetzmann and K. G. Rouwenhorst, Pairs trading: Performance of a relative value arbitrage rule, Social Science Electronic Publishing, 19 (2006), 797-827. 

[9]

H. U. Gerber, An Introduction to Mathematical Risk Theory, Huebner Foundation Monograph Series, 8., Distributed by Richard D. Irwin, Inc., Homewood, Ill., 1979.

[10]

J. Grandell, Aspects of Risk Theory, Springer, New York, 1991. doi: 10.1007/978-1-4613-9058-9.

[11]

B. H$\phi$jgaard and M. Taksar, Optimal dynamic portfolio selection for a corporation with controllable risk and dividend distribution policy, Quant. Finance, 4 (2004), 315-327.  doi: 10.1088/1469-7688/4/3/007.

[12]

Z. B. LiangL. H. Bai and J. Y. Guo, Optimal investment and proportional reinsurance with constrained control variables, Optimal Control Appl. Methods, 32 (2011), 587-608.  doi: 10.1002/oca.965.

[13]

Y. X. LinM. McCrae and C. Gulati, Loss protection in pairs trading through minimum profit bounds: A cointegration approach, J. Appl. Math. Decis. Sci., 2006 (2006), 1-14.  doi: 10.1155/JAMDS/2006/73803.

[14]

R. C. Merton, Option pricing when the underlying stock returns are discontinuous, Journal of Financial Economics, 3 (1976), 125-144. 

[15]

S. Mudchanatongsuk, J. A. Primbs and W. Wong, Optimal Pairs Trading: A Stochastic Control Approach, American Control Conference IEEE, 2008. doi: 10.1109/ACC.2008.4586628.

[16]

D. S. Promislow and V. R. Young, Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9 (2005), 109-128.  doi: 10.1080/10920277.2005.10596214.

[17]

H. Schmidli, Optimal proportional reinsurance policies in a dynamic setting, Scand. Actuar. J., 1 (2001), 55-68.  doi: 10.1080/034612301750077338.

[18]

G. Vidyamurthy, Pairs Trading: Quantitative Methods and Analysis, John Wiley Sons, 2004.

[19]

K. Vladislav, Optimal Convergence Trading, Technical report, EconWPA, 2004.

[20]

H. Yang and L. Zhang, Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37 (2005), 615-634.  doi: 10.1016/j.insmatheco.2005.06.009.

Figure 1.  The sample path of $ u^* $
Figure 2.  The influence of $ a $ on $ u^* $
Figure 3.  The influence of $ z $ on $ u^* $
[1]

Jean-Claude Zambrini. On the geometry of the Hamilton-Jacobi-Bellman equation. Journal of Geometric Mechanics, 2009, 1 (3) : 369-387. doi: 10.3934/jgm.2009.1.369

[2]

Bian-Xia Yang, Shanshan Gu, Guowei Dai. Existence and multiplicity for Hamilton-Jacobi-Bellman equation. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3767-3793. doi: 10.3934/cpaa.2021130

[3]

Daniele Castorina, Annalisa Cesaroni, Luca Rossi. On a parabolic Hamilton-Jacobi-Bellman equation degenerating at the boundary. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1251-1263. doi: 10.3934/cpaa.2016.15.1251

[4]

Yin Li, Xuerong Mao, Yazhi Song, Jian Tao. Optimal investment and proportional reinsurance strategy under the mean-reverting Ornstein-Uhlenbeck process and net profit condition. Journal of Industrial and Management Optimization, 2022, 18 (1) : 75-93. doi: 10.3934/jimo.2020143

[5]

Thi Tuyen Nguyen. Large time behavior of solutions of local and nonlocal nondegenerate Hamilton-Jacobi equations with Ornstein-Uhlenbeck operator. Communications on Pure and Applied Analysis, 2019, 18 (3) : 999-1021. doi: 10.3934/cpaa.2019049

[6]

Steven Richardson, Song Wang. The viscosity approximation to the Hamilton-Jacobi-Bellman equation in optimal feedback control: Upper bounds for extended domains. Journal of Industrial and Management Optimization, 2010, 6 (1) : 161-175. doi: 10.3934/jimo.2010.6.161

[7]

Xuhui Wang, Lei Hu. A new method to solve the Hamilton-Jacobi-Bellman equation for a stochastic portfolio optimization model with boundary memory. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021137

[8]

Zhen-Zhen Tao, Bing Sun. A feedback design for numerical solution to optimal control problems based on Hamilton-Jacobi-Bellman equation. Electronic Research Archive, 2021, 29 (5) : 3429-3447. doi: 10.3934/era.2021046

[9]

Filomena Feo, Pablo Raúl Stinga, Bruno Volzone. The fractional nonlocal Ornstein-Uhlenbeck equation, Gaussian symmetrization and regularity. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3269-3298. doi: 10.3934/dcds.2018142

[10]

Tomasz Komorowski, Lenya Ryzhik. Fluctuations of solutions to Wigner equation with an Ornstein-Uhlenbeck potential. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 871-914. doi: 10.3934/dcdsb.2012.17.871

[11]

Virginia Giorno, Serena Spina. On the return process with refractoriness for a non-homogeneous Ornstein-Uhlenbeck neuronal model. Mathematical Biosciences & Engineering, 2014, 11 (2) : 285-302. doi: 10.3934/mbe.2014.11.285

[12]

Mohamed Assellaou, Olivier Bokanowski, Hasnaa Zidani. Error estimates for second order Hamilton-Jacobi-Bellman equations. Approximation of probabilistic reachable sets. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 3933-3964. doi: 10.3934/dcds.2015.35.3933

[13]

Annalisa Cesaroni, Matteo Novaga, Enrico Valdinoci. A symmetry result for the Ornstein-Uhlenbeck operator. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2451-2467. doi: 10.3934/dcds.2014.34.2451

[14]

Samuel Herrmann, Nicolas Massin. Exit problem for Ornstein-Uhlenbeck processes: A random walk approach. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3199-3215. doi: 10.3934/dcdsb.2020058

[15]

Mondher Damak, Brice Franke, Nejib Yaakoubi. Accelerating planar Ornstein-Uhlenbeck diffusion with suitable drift. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4093-4112. doi: 10.3934/dcds.2020173

[16]

Kai Liu. Quadratic control problem of neutral Ornstein-Uhlenbeck processes with control delays. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1651-1661. doi: 10.3934/dcdsb.2013.18.1651

[17]

Tomasz Komorowski, Łukasz Stȩpień. Kinetic limit for a harmonic chain with a conservative Ornstein-Uhlenbeck stochastic perturbation. Kinetic and Related Models, 2018, 11 (2) : 239-278. doi: 10.3934/krm.2018013

[18]

Antonio Avantaggiati, Paola Loreti. Hypercontractivity, Hopf-Lax type formulas, Ornstein-Uhlenbeck operators (II). Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 525-545. doi: 10.3934/dcdss.2009.2.525

[19]

Tiziana Durante, Abdelaziz Rhandi. On the essential self-adjointness of Ornstein-Uhlenbeck operators perturbed by inverse-square potentials. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 649-655. doi: 10.3934/dcdss.2013.6.649

[20]

Federica Masiero. Hamilton Jacobi Bellman equations in infinite dimensions with quadratic and superquadratic Hamiltonian. Discrete and Continuous Dynamical Systems, 2012, 32 (1) : 223-263. doi: 10.3934/dcds.2012.32.223

2021 Impact Factor: 1.411

Metrics

  • PDF downloads (267)
  • HTML views (110)
  • Cited by (0)

Other articles
by authors

[Back to Top]